Oklahoma, 2016

Damaging Wind in Oklahoma, June 4, 2016

June 4, 2016 · NWS OUN · 1 event in 1 county or zone

An isolated storm produced a microburst with severe winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An isolated storm produced a microburst with severe winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 11:38 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 4, 11:38 AM CST, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1238 PM CDT SAT JUN 4 2016

.DISCUSSION...
The 04/18Z TAF discussion is below.

&&

.AVIATION...
Generally expect VFR conditions through the TAF period. Isolated
storms will continue to develop across southern Oklahoma and
western north Texas this afternoon. Expected coverage/probability
of storms is too low to mention in TAFS; however, there is a low
chance a storm could briefly affect KOUN/KHBR/KLAW/KSPS which may
temporarily drop ceilings to MVFR. Otherwise, expect gusty
northerly winds to subside this evening and remain light
overnight.

Mahale

&&

.PREV DISCUSSION... /issued 1032 AM CDT SAT JUN 4 2016/

DISCUSSION...
Fog has finally ended across Oklahoma and the Wichita Falls
area...and the Dense Fog Advisory is no longer in effect.

Scattered showers over the eastern edge of our forecast area will
continue to shift south with the northerly flow that has become
established over the region. Afternoon heating will provide enough
instability for a few thunderstorms...but probably not enough for
strong storms. As the drier air continues to fill in across
Oklahoma and north Texas...the precipitation will exit our
forecast area early this evening.

PREV DISCUSSION... /issued 635 AM CDT SAT JUN 4 2016/

DISCUSSION...
04/12Z TAF discussion follows.

AVIATION...
Areas of LIFR fog will exist most terminals through at least 14Z.
Northerly winds will progress across the region first 4 to 6 hours
of forecast becoming gusty across northwest and west-central
Oklahoma this afternoon. Isolated or scattered -TSRA possible near
and just behind weak cold front with most activity east and south
of terminals. Will mention prob30 at KSPS where timing of mid level
trough and heating could lead to slightly more coverage there.
Impacts expected to be brief if they occur.

PREV DISCUSSION... /issued 412 AM CDT SAT JUN 4 2016/

DISCUSSION...
Areas of fog will be seen this morning across much of the region
ahead of very weak frontal boundary. Some of this fog will likely
be on the dense side with restrictions down to 1/2 mile or less.
Strongly considered issuing a dense fog advisory for most of
central and south-central Oklahoma but with visibilities bouncing
around like they are...and the very shallow nature of current
fog...we will monitor and issue advisory if dense fog becomes
established.

Very light showers skirting far southeast and south-central parts
of Oklahoma north of upper low. This rain activity not expected to
be much more than sprinkles for the most part with attention
focused more on scattered showers and non-severe storms that may
form near and behind incoming frontal boundary. Most models agree
that the main impacts from any convective development will be this
afternoon and mainly south and east Interstate-44. This coincides
with passage of mid-level/H70 trough.

Rain chances will end across southeast portions of CWA this
evening. Low pops will re-enter the forecast for mainly far
northwest Oklahoma Monday night when remnant showers/storms could
move far enough off high plains to affect the body of Oklahoma.
Temperatures expected to rise through next week and slightly
exceed early June averages most locations.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  59  83  59 /  20   0   0   0
Hobart OK         87  58  85  58 /  20   0   0   0
Wichita Falls TX  85  60  85  59 /  30  10   0   0
Gage OK           86  54  84  56 /  10   0   0   0
Ponca City OK     86  58  83  58 /  10   0   0   0
Durant OK         83  61  83  62 /  40  20   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

23/10/10
Hazardous weather outlook, Jun 4, 9:33 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1033 AM CDT SAT JUN 4 2016

OKZ004>048-050>052-TXZ083>090-051000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1033 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG A
COLD FRONT THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS
WILL BE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGER
STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE IN NORTHWESTERN OKLAHOMA
AROUND MID WEEK. SEVERE WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The Norman radar (KTLX), 23 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cleveland

When
June 4, 1:40 PM CST
Where
Cleveland County, 2.17 mi SW of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.229, -97.498

Winds broke moderate sized branches (4-6 inches).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637388.